Alert archive / Virginia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 331, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Oct 26, 2010, 11:21 PM EDT for Rockingham County, Stokes County, North Carolina; 5 counties in Virginia. It was in force for 54 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 26, 2010, 11:21 PM EDT (03:21 UTC)
- Expired
- Oct 27, 2010, 12:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Rockingham County, NC, Stokes County, NC, City of Martinsville, VA, Franklin County, VA, Henry County, VA, Patrick County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 46 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 11:57 PM EDT | TSTM WND DMG | 5 Wnw Axton, VA | TREE BLOWN DOWN AT 1300 CHATHAM ROAD. |
| Oct 27, 12:00 AM EDT | TSTM WND DMG | 5 Nnw Axton, VA | TREE BLOWN DOWN ON CHATHAM ROAD NEAR LEATHERWOOD. |
| Oct 27, 12:03 AM EDT | TSTM WND DMG | 4 Se Bassett, VA | TREE DOWN ON ELIZA REAMY AVENUE IN COLLINSVILLE. |
| Oct 27, 12:14 AM EDT | TSTM WND DMG | 3 Sse Axton, VA | ROOF BLOWN OFF AN ABANDONED HOME. GARAGE LIFTED OFF ANOTHER HOME AND BLOWN INTO THE WOODS. |
| Oct 27, 12:15 AM EDT | TSTM WND DMG | Aiken Summit, VA | TWO TREES ACROSS THE ROAD AND POWERLINES DOWN NEAR JUNCTION OF IRISBURG ROAD AND AXTON ROAD. |
| Oct 27, 12:20 AM EDT | TSTM WND DMG | 5 Ese Axton, VA | SIDING TORN OFF OF HOUSE. WINDOW BUSTED. TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 7:19 PM EDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 945 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
147 WUUS51 KRNK 270321 SVRRNK NCC157-169-VAC067-089-141-143-690-270415- /O.NEW.KRNK.SV.W.0331.101027T0321Z-101027T0415Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1121 PM EDT TUE OCT 26 2010 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA EASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA SOUTHERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA HENRY COUNTY IN SOUTH CENTRAL VIRGINIA SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 1215 AM EDT. * AT 1116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PRESTONVILLE...OR NEAR SANDY RIDGE...AND MOVING NORTHEAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... SANDY RIDGE... PENNS STORE... SPENCER... HORSE PASTURE... MARTINSVILLE CITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST VIRGINIA. && LAT...LON 3700 7997 3665 7941 3627 8024 3643 8041 TIME...MOT...LOC 0321Z 232DEG 45KT 3652 8011 $$ PC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 9:06 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 26, 9:06 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
906 PM EDT TUE OCT 26 2010
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE INTO THE AREA WEDNESDAY MORNING
AND SLOWLY EDGE EAST OF THE AREA BY WEDNESDAY EVENING. WINDY
CONDITIONS WILL OCCUR AHEAD AND BEHIND THIS FRONT INTO THURSDAY
NIGHT. HIGH PRESSURE BUILDS INTO THE REGION BY FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
TUESDAY EVENING UPDATE...
TORNADO WATCH 729 ISSUED FOR THE ENTIRE CWA UNTIL 3:00 AM.
ENVIRONMENT FAVORABLE FOR ALL STORMS TO ROTATE DURING THE
OVERNIGHT...QUESTION IS WHETHER THE STRONGER WINDS WILL MIX TO THE
GROUND AND WHETHER WE CAN GET ENOUGH DEPTH TO THE THUNDERSTORM
CORES TO PROMOTE TORNADIC DEVELOPMENT. HIGHEST CAPES ARE OVER
SOUTHSIDE VA AND THE PIEDMONT OF NC...MUCAPES OF AROUND 1000
J/KG. 0-3 KM SR HELICITIES ARE AROUND 500. AS SUCH...IF DEPTH OF
STORMS CAN TAKE ADVANTAGE OF THIS HIGH AMOUNT OF SHEAR...TORNADIC
DEVELOPMENT WOULD BE QUITE FAVORABLE.
GIVEN THE ENVIRONMENT WE ARE IN...AND THE FAST FORWARD SPEED OF
THE SHOWERS AND STORMS...50 KT MEAN WIND...LEAD TIME FOR WARNINGS
TONIGHT WILL BE SMALL. FOR FOLKS WITHOUT ACCESS TO RADAR OR
ABILITY TO RECEIVE WARNINGS ONCE THEY GO TO BED...IF CLOUD TO
GROUND LIGHTNING IS OBSERVED...YOU MIGHT TAKE COVER AS A
PRECAUTIONARY MEASURE. CLOUD TO GROUND LIGHTNING IS AN INDICATOR
THAT CLOUD DEPTH HAS INCREASED. AS SUCH...THIS INCREASE IN STORM
DEPTH WILL LIKELY TAKE ADVANTAGE OF THE HIGHER SHEAR ALOFT PROMOTING
INCREASED STORM ROTATION... NOT A GOOD THING.
THAT SAID...OVERALL TREND OF THE CAPE DURING THE OVERNIGHT SHOULD
BE DOWN. LOSS OF HEATING SHOULD ALLOW FOR CAPES TO DECREASE WITH
TIME WHICH FAVORS LOW TOPPED STORMS...NOT DEEPER ONES. AT SOME
POINT WE MAY BE ABLE TO CANCEL THE TORNADO WATCH...BUT UNTIL THEN...
WILL MAINTAIN THE POSSIBILITY OF DAMAGING WIND GUSTS AND ISOLATED
TORNADOES.
PREVIOUS DSCN FROM TUESDAY AFTERNOON...
STRONG LOW PRESSURE SYSTEM OVER NORTHERN MINNESOTA IS PUSHING A
COLD FRONT EAST THROUGH KENTUCKY AND TENNESSEE. A SQUALL LINE WITH
STRONG DAMAGING WINDS AND ISOLATED TORNADOES IS ACCOMPANYING THIS
LINE AS IT MOVES EAST. THIS LINE IS BEING AIDED BY A VERY STRONG
JET AT 850MB OF 50-60 KTS WHICH IS INCREASING HELICITY ACROSS THE
AREA. BEST LARGE SCALE FORCING WILL PASS TO OUR NORTH AND BEST
INSTABILITY WILL REMAIN TO OUR SOUTHWEST. THE COMBINATION OF THESE
TWO SHOULD ALLOW THE LINE TO WEAKEN AT LEAST SLIGHTLY BEFORE IT
ARRIVES...WITH THE STRONGEST PORTION OF THE QLCS PUSHING TO OUR
NORTH ALONG WITH THE DYNAMICS...AND THE GREATEST THREAT OF
TORNADOES TO OUR SOUTHWEST WITH THE INSTABILITY.
HOWEVER WITH THAT BEING SAID...WE DO HAVE MARGINAL INSTABILITY OVER
OUR AREA OF AROUND 1000 J/KG IN THE SOUTH. GIVEN THIS INSTABILITY
AND INCREASING HELICITY MOVING INTO THE AREA...DISCRETE SUPERCELLS
OVER NORTHERN ALABAMA AND EASTERN TENNESSEE MAY MOVE INTO THE
SOUTHERN PORTION OF OUR CWA LATER THIS EVENING AND TONIGHT. ANY
SUPERCELLS THAT CAN MOVE INTO THE AREA OUT AHEAD OF THE MAIN
SQUALL LINE WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS AND
POSSIBLY A TORNADO. THE MAIN SQUALL LINE WILL APPROACH SOUTHEAST
WEST VIRGINIA BETWEEN 7PM AND 10PM THIS EVENING. DESPITE NOT MUCH
UPPER LEVEL FORCING...STRONG LOW LEVEL CONVERGENCE WILL KEEP THE
LINE GOING. GIVEN THE VERY STRONG WINDS ALOFT...THIS LINE WILL
HAVE THE POSSIBILITY OF MIXING THESE WINDS DOWN TO THE SURFACE.
THUS DAMAGING WIND GUSTS WILL BE POSSIBLE WITH THE LINE AS IT
ENTERS THE WESTERN PORTION OF OUR CWA. GIVEN HIGH HELICITY...STILL
CANNOT RULE OUT AN ISOLATED TORNADO AS WELL WITH THE MAIN LINE.
AS THE SQUALL LINE MOVES EAST THE UPPER LEVEL WINDS BECOME PARALLEL
TO THE LINE WHICH WILL ACT TO SLOW AND WEAKEN THE LINE. JUST HOW FAR
SOUTH THESE SHOWERS AND THUNDERSTORMS GET IS THE QUESTION. CURRENT
THINKING IS THAT THEY MAKE IT TO ROANOKE AND LYNCHBURG BY SHORTLY
AFTER MIDNIGHT BEFORE COMING TO A STOP. STRONG WINDS WILL BE
POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS THROUGH AT LEAST
MIDNIGHT.
LEANED TOWARDS THE WARMER MOS SOLUTIONS FOR LOWS TONIGHT GIVEN
EXPECTED RAIN AND CLOUD COVER. NOT BUYING INTO THE SHARP DROP IN
TEMPERATURES ADVERTISED BY THE NAM BEHIND THE FRONT. WIND ADVISORY
POSTED FOR THE HIGHER ELEVATIONS TONIGHT WITH THE STRONG JET ALOFT.
STRONGEST WINDS NOT LIKELY TO MAKE IT DOWN TO THE LOWER
ELEVATIONS...HOWEVER STILL COULD SEE GUSTS OF OVER 30 MPH IN THESE
LOWER ELEVATIONS LATER THIS AFTERNOON AND EVENING.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
MODELS ARE DIFFERING SOME ON THE PREFRONTAL LINE OF SHOWERS/TSRA
EARLY IN THE MORNING WITH THE NAM SLIGHTLY FASTER TAKING THE FRONT
EAST INTO THE PIEDMONT BY LATE MORNING. SHOULD SEE A SLOWING AS THE
FRONT BECOMES PARALLEL TO THE FLOW ALOFT. STILL SEEING CAT POPS IN
THE WEST THRU MID MORNING AND AS THE FRONT SLIDES EAST INTO THE BLUE
RIDGE WED AFTN...THE LINE SHOULD BECOME SOMEWHAT BKN WITH LOW LVL
JET AND LIFT TAKING A NEWD TREK...SO THE THREAT OF SHOWERS WILL BE
BEST ACROSS THE NRN HALF OF THE CWA IN THE LATE MORNING TO EARLY
AFTN WITH SOME DRYING ARRIVING IN THE WEST BEHIND THE SFC FRONT THE
END OF THE DAY. THE WIND FIELD REMAINS STRONG IN THE MORNING AND NOT
OUT OF THE QUESTION THAT SVR TSRA OR GUSTY WINDS FROM THE SHOWERS
WILL TRANSLATE TO THE SFC.
REDEVELOPMENT IN THE PIEDMONT IS EXPECTED IN THE AFTN AS SOME SOLAR
INSOLATION SEEMS POSSIBLE AHEAD OF THE FRONT. APPEARS BEST THREAT
WILL BE FROM WINDS ALONG/EAST OF HIGHWAY 29 FROM LYH/DAN BY EARLY
AFTN AND HEADING TOWARD THE VA/NC COAST LATE.
WAVES OF LOW PRESSURE ALONG THE FRONT WILL ALSO POTENTIALLY BRING
SOME ADDED HELICITY AND ISOLATED TORNADOES NOT OUT OF THE QUESTION.
ALSO...SLOWER MOVEMENT OF FRONT MAY ALLOW TRAINING OF STORMS...WITH
HEAVY RAIN POSSIBLE.
TEMPS WILL BE TRICKY WED AS MOS IS SHOWING EXTREMES WITH THE MET
GOING WITH LOWER 60S IN THE FAR WEST WHILE THE MAV HAS 70S. WENT
TOWARD A COOLER SOLUTION THE MTNS OF WV...WITH BLEND MAV/MET
ELSEWHERE.
BY WED NIGHT...THE MAIN BRUNT OF THE WEATHER WILL BE SHIFTING EAST
BUT WITH SLOWER MOVEMENT POTENTIAL...WILL SLOW DOWN THE ENDING OF
POPS AND KEEP CHANCES IN THE EAST OVERNIGHT...ENDING BY THURSDAY AT
12Z/8AM.
TEMPS BEHIND THE FRONT WILL BE SLOW TO FALL...AS WINDS STAY UP...AND
COLDER AIRMASS LAGS UNTIL THURSDAY. WINDS THURSDAY AFTN PICK UP INTO
THU NIGHT AS ANOTHER SHORTWAVE MOVES ACROSS THE OHIO VALLEY INTO THE
CENTRAL APPS. COULD SEE SOME SNOWFLAKES IN THE GREENBRIER COUNTY
MTNS LATE THU NIGHT AS THE SHORTAVE PULLS EAST.
WENT CLOSE TO MAV/MET BLEND ON HIGHS THU AND LOWS THU NIGHT.
FRIDAY WILL SEE HEIGHTS START TO BUILD AS TROUGH MOVES OFF THE MID
ATLANTIC/NORTHEAST COAST...WITH SUNNY SKIES EXPECTED.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE DOMINATES THE MIDDLE ATLANTIC FOR THE UPCOMING
WEEKEND. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL. A STRONGER
AREA OF HIGH PRESSURE WILL MOVE ACROSS THE GREAT LAKES INTO SE
CANADA BY THE BEGINNING OF NEXT WEEK. AS AN UPPER WAVE DIVES ACROSS
THE CONTINENTIAL DIVIDE INTO THE ARKLATEX...SURFACE LOW PRESSURE
WILL DEVELOP OVER KENTUCKY. THE RESULTING EASTERLY/UPSLOPE FLOW
SHOULD PRODUCE CLOUDY/COOL/WET CONDITIONS INTO NEXT TUESDAY.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
STRONG 40 KT LLJ EVIDENT IN THE RAOB THIS EVENING AT ABOUT 3KFT
AGL. WINDS INCREASE TO 70 KTS AT 10KFT. LLWS GOOD POSSIBILITY
UNTIL THE LLJ WEAKENS LATER TONIGHT.
SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD DURING THE OVERNIGHT
AND EARLY MORNING WEDNESDAY. A COLD FRONT IS MOVING THROUGH ERN
TN/KY AND WILL PASS THROUGH THE AREA DURING THE DAY WEDNESDAY.
UNTIL THE FRONT CLEARS THE AREA...SHOWERS AND THUNDERSTORMS A
HIGH PROBABILITY WITH POOR FLYING CONDITIONS.
A RETURN TO VFR FOR MOST AREAS IS EXPECTED THURSDAY...ALTHOUGH
POST FRONTAL WINDS MAY REMAIN GUSTY THURSDAY AFTERNOON INTO
FRIDAY. VFR UNDER LIGHTER WINDS SHOULD PREVAIL FOR EARLY IN THE
WEEKEND WITH HIGH PRESSURE ABOUT OVERHEAD.
&&
.CLIMATE...
THE HIGH TEMPERATURE THIS AFTERNOON AT THE BLUEFIELD AIRPORT WAS 78
DEGREES...WHICH ESTABLISHED A NEW DAILY HIGH TEMPERATURE RECORD FOR
THE DATE. THE PREVIOUS DAILY HIGH TEMPERATURE RECORD FOR OCTOBER
26TH WAS 76...SET IN 1991.
RECORD HIGH MINS ARE POSSIBLE AT LYNCHBURG AND DANVILLE. THE
RECORD HIGH MIN AT LYH IS 60 IN 1984. THE RECORD HIGH MIN AT DAN
IS 62 DEGREES IN 1984.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR VAZ007-009-010-
015.
NC...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NCZ001-018.
WV...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR WVZ042-043-045.
&&
SYNOPSIS...JH/WP
NEAR TERM...MC/PM
SHORT TERM...WP
LONG TERM...KM
AVIATION...PM
CLIMATE...PMHazardous weather outlook, Oct 26, 3:58 PM EDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 358 PM EDT TUE OCT 26 2010 NCZ003-019-020-VAZ014-016>020-022>024-032>035-272000- SURRY-WILKES-YADKIN-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- 358 PM EDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A BAND OF FAST MOVING SHOWERS AND THUNDERSTORMS AHEAD OF A STRONG COLD FRONT MAY BRING DAMAGING WINDS THIS EVENING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001-018-VAZ007-009-010-015-WVZ042-043-045-272000- ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER-SUMMERS-GREENBRIER- 358 PM EDT TUE OCT 26 2010 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. IN ADDITION...A LINE OF FAST MOVING SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A STRONG COLD FRONT COULD BRING DAMAGING WINDS THIS EVENING INTO EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ002-VAZ011>013-WVZ044-272000- ALLEGHANY NC-GILES-WYTHE-PULASKI-MONROE- 358 PM EDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF FAST MOVING SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A STRONG COLD FRONT COULD BRING DAMAGING WINDS THIS EVENING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ004>006-VAZ043>047-058-059-272000- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 358 PM EDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A BAND OF FAST MOVING SHOWERS AND THUNDERSTORMS AHEAD OF A STRONG COLD FRONT MAY BRING DAMAGING WINDS LATE THIS EVENING INTO THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS MAY PERSIST INTO WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Oct 26, 5:43 PM EDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
543 PM EDT TUE OCT 26 2010
NCZ001>003-018>020-262245-
ALLEGHANY NC-ASHE NC-SURRY NC-WATAUGA NC-WILKES NC-YADKIN NC-
543 PM EDT TUE OCT 26 2010
...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT
ALLEGHANY...ASHE...SURRY...WATAUGA...WILKES AND YADKIN COUNTIES...
AT 537 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS
WERE LOCATED 7 MILES SOUTHWEST OF BOOMER...MOVING NORTHEAST AT
40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. RAINFALL UP TO
A HALF INCH IS POSSIBLE.
STORMS WILL BE NEAR SUMMIT AROUND 550 PM...MORAVIAN
FALLS...WILKESBORO...CRICKET...AND BUCK AROUND 555 PM...NORTH
WILKESBORO...FAIRPLAINS...AND MULBERRY AROUND 600 PM...WILKES COUNTY
AIRPORT AND AND HAYS AROUND 605 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3605 8140 3609 8150 3620 8161 3657 8093
3656 8088 3629 8047 3601 8109 3602 8111
3602 8125 3599 8132
KKSpecial weather statement, Oct 26, 6:59 PM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
659 PM EDT TUE OCT 26 2010
NCZ002>004-019-020-VAZ016-017-032-270000-
ALLEGHANY NC-CARROLL VA-FLOYD VA-PATRICK VA-STOKES NC-SURRY NC-
WILKES NC-YADKIN NC-
659 PM EDT TUE OCT 26 2010
...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT
ALLEGHANY...CARROLL...FLOYD...PATRICK...STOKES...SURRY...WILKES AND
YADKIN COUNTIES...
AT 652 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS
WERE LOCATED 5 MILES EAST OF NORTH WILKESBORO...MOVING NORTHEAST AT
45 MPH. ADDITIONAL SHOWERS WERE LOCATED NEAR DOBSON MOVING NORTHEAST
AT 50 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.RAINFALL AMOUNTS
UP TO A HALF INCH ARE ALSO POSSIBLE.
STORMS WILL BE NEAR PLEASANT HILL...PLEASANT HILL...SWANCREEK...AND
BENHAM AROUND 705 PM...ELKIN...JONESVILLE...ARLINGTON...AND STATE
ROAD AROUND 710 PM...BURCH AND AND CRUTCHFIELD AROUND 715 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3634 8126 3657 8093 3656 8084 3661 8088
3697 8036 3658 8004 3650 8003 3606 8104
KKSpecial weather statement, Oct 26, 7:36 PM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
736 PM EDT TUE OCT 26 2010
VAZ016-017-032>034-043>045-270030-
BEDFORD VA-CAMPBELL VA-CARROLL VA-FLOYD VA-FRANKLIN VA-HENRY VA-
PATRICK VA-PITTSYLVANIA VA-
736 PM EDT TUE OCT 26 2010
...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT
BEDFORD...CAMPBELL...CARROLL...FLOYD...FRANKLIN...HENRY...PATRICK
AND PITTSYLVANIA COUNTIES...
AT 729 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS
WERE LOCATED 6 MILES WEST OF STUART...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
STORMS WILL BE NEAR ROCKY KNOB RECREATION AREA...AND ROCKY KNOB
SUMMIT AROUND 740 PM...BUFFALO RIDGE...AND WOOLWINE AROUND 745
PM...CHARITY...AND FLOYD AROUND 750 PM...FAIRY STONE STATE
PARK...PHILPOTT DAM...AND ENDICOTT AROUND 755 PM AND BASSETT AROUND
800 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3682 8060 3715 7999 3716 7993 3720 7989
3746 7940 3707 7917 3655 8035 3655 8039
KKSpecial weather statement, Oct 26, 8:30 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
830 PM EDT TUE OCT 26 2010
NCZ002-003-VAZ015>017-032-033-043-270130-
ALLEGHANY NC-CARROLL VA-FLOYD VA-FRANKLIN VA-GRAYSON VA-HENRY VA-
PATRICK VA-SURRY NC-
830 PM EDT TUE OCT 26 2010
...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT
ALLEGHANY...CARROLL...FLOYD...FRANKLIN...GRAYSON...HENRY...PATRICK
AND SURRY COUNTIES...
AT 825 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS
WERE LOCATED 5 MILES NORTHWEST OF MOUNTAIN PARK NORTHWARD TO
GROUNDHOG MOUNTAIN...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. RAINFALL
AMOUNTS UP TO A HALF INCH ARE ALSO POSSIBLE.
STORMS WILL BE NEAR BOTTOM...AND GALAX CITY AROUND 835 PM...PINE
RIDGE...LAMBSBURG...WHITE PLAINS...AND PIPERS GAP AROUND 840
PM...CANA...TOAST...MOUNT AIRY AND AND FLAT ROCK AROUND 845 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3640 8097 3660 8112 3717 7990 3692 7962
3688 7963 3634 8088
KKSpecial weather statement, Oct 26, 9:55 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
955 PM EDT TUE OCT 26 2010
VAZ018>020-023-WVZ044-045-270300-
ALLEGHANY VA-BATH VA-BOTETOURT VA-CRAIG VA-GREENBRIER WV-MONROE WV-
955 PM EDT TUE OCT 26 2010
...A LINE OF SHOWERS WITH HEAVY RAIN WILL AFFECT
ALLEGHANY...BATH...BOTETOURT...CRAIG...GREENBRIER AND MONROE
COUNTIES...
AT 953 PM EDT...THE LINE OF SHOWERS WAS LOCATED OVER WESTERN
GREENBRIER COUNTY...MOVING EAST AT 45 MPH.
WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THIS LINE. VERY HEAVY RAIN
WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS SHOWER WILL BE NEAR LEWISBURG AIRPORT AROUND 1000 PM...NATURAL
WELL AROUND 1015 PM...HOLLINS AROUND 1030 PM AND LONGDALE FURNACE
AROUND 1045 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3818 8036 3811 8036 3805 8027 3804 8018
3807 7996 3815 7992 3813 7958 3793 7961
3789 7965 3785 7962 3775 7969 3770 7967
3738 8000 3741 8008 3740 8012 3767 8068
3771 8065 3776 8066 3790 8050 3819 8050
PCSpecial weather statement, Oct 26, 10:08 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1008 PM EDT TUE OCT 26 2010
NCZ003-VAZ016-017-032-033-043-270300-
CARROLL VA-FLOYD VA-FRANKLIN VA-HENRY VA-PATRICK VA-SURRY NC-
1008 PM EDT TUE OCT 26 2010
...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT
CARROLL...FLOYD...FRANKLIN...HENRY...PATRICK AND SURRY COUNTIES...
AT 1002 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WIND
WERE LOCATED NEAR CANA...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. RAINFALL
AMOUNTS UP TO A HALF INCH ARE ALSO POSSIBLE.
STORMS WILL BE NEAR GROUNDHOG MOUNTAIN...AND ARARAT AROUND 1015
PM...LAUREL FORK AROUND 1020 PM...MEADOWS OF DAN...MABRY MILL...AND
STUART AROUND 1025 PM...ROCKY KNOB RECREATION AREA...AND ROCKY KNOB
SUMMIT AROUND 1030 PM...BUFFALO RIDGE AND AND WOOLWINE AROUND 1035
PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3639 8067 3656 8086 3720 7984 3690 7963
3687 7963 3655 8033 3655 8043 3650 8044
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 10:08 PM EDT | Special Weather Statement | RNK | Surry | 52 min |
| Oct 26, 11:27 PM EDT | Tornado Warning | RNK | Rockingham, Stokes | 48 min |
| Oct 27, 1:34 AM EDT | Special Weather Statement | RNK | Rockingham | 41 min |
| Oct 27, 1:58 AM EDT | Special Weather Statement | RNK | Caswell | 47 min |
| Oct 27, 2:44 AM EDT | Tornado Warning | RNK | Rockingham, Stokes | 46 min |
| Oct 27, 3:31 AM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 44 min |
| Oct 27, 4:56 AM EDT | Flash Flood Warning | RNK | Rockingham, Stokes | 4 hr |
| Oct 27, 1:26 PM EDT | Special Weather Statement | RNK | Stokes, Yadkin | 49 min |
| Oct 27, 1:40 PM EDT | Tornado Warning | RNK | Yadkin | 35 min |
| Oct 27, 2:29 PM EDT | Tornado Warning | RNK | Rockingham, Stokes | 61 min |
| Oct 27, 3:23 PM EDT | Tornado Warning | RNK | Caswell | 46 min |
| Oct 27, 5:22 PM EDT | Special Weather Statement | RNK | Caswell | 8 min |
| Oct 27, 6:41 PM EDT | Special Weather Statement | RNK | Stokes, Yadkin | 49 min |
| Oct 27, 7:32 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham, Stokes, Surry, Yadkin | 73 min |
| Oct 27, 7:42 PM EDT | Tornado Warning | RNK | Rockingham, Stokes, Surry, Yadkin | 37 min |
| Oct 27, 7:51 PM EDT | Tornado Warning | RNK | Caswell, Rockingham | 54 min |
| Oct 26, 8:30 PM EDT | Special Weather Statement | RNK | Carroll, Floyd, Franklin, Patrick, City of Galax | 60 min |
| Oct 26, 9:55 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, Craig, City of Covington | 65 min |
| Oct 27, 12:16 AM EDT | Tornado Warning | RNK | Henry, Pittsylvania, City of Danville | 44 min |
| Oct 27, 2:42 AM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 48 min |
| Oct 27, 2:49 AM EDT | Tornado Warning | RNK | Charlotte, Halifax | 26 min |
| Oct 27, 4:19 AM EDT | Special Weather Statement | RNK | City of Danville | 56 min |
| Oct 27, 5:04 AM EDT | Special Weather Statement | RNK | Craig, Montgomery, Roanoke, City of Salem | 56 min |
| Oct 27, 3:11 PM EDT | Special Weather Statement | RNK | Appomattox | 34 min |
| Oct 27, 3:15 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell | 42 min |
| Oct 27, 4:02 PM EDT | River Flood Warning | RNK | Halifax | 60 hr |
| Oct 27, 5:50 PM EDT | Special Weather Statement | RNK | Appomattox, Campbell | 40 min |
| Oct 27, 6:50 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 40 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2010Severe Thunderstorm Warnings in North Carolina, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.